MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve into a patient with a small left ventricle, before the valve was delivered, the guidewire perforated the left ventricle.There was no issue with the guidewire reported.Open surgery was performed to repair the perforation using suture.A second valve was opened and prepped as the repair to the ventricle took over two hours.A transcatheter valve was successfully implanted.The guidewire was delivered via a pigtail catheter.There were no abnormalities noted with the technique for using the guidewire.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: review of confida guidewire lot history record by the supplier that manufactures the guidewire for medtronic found that it had been built to specification and met all inspection and acceptance criteria.No issues were noted that would have impacted this event.A cardiac perforation is a known potential patient adverse effect per the instructions for use (ifu).It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.Per the warnings in the confida guidewire ifu, the guidewire should not be pushed, pulled or rotated against resistance.If resistance is met, the ifu instructs to discontinue movement of the wire, determine the reason for resistance and take appropriate actions.In addition, the ifu cautions that the guidewire position should be monitored for proper placement of the curve and distal tip and when crossing the aortic arch.The confida ifu cautions the user to not manipulate the device without fluoroscopic visualization.Additionally, the evolut valve ifu instructs it is critical that the guidewire is controlled to prevent it from moving forward, so that the distal tip of the guidewire does not cause trauma to the left ventricle.The confida brecker guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.In terms of the transcatheter aortic valve replacement (tavr) procedure, this pre-formed shape of the flexible distal tip is designed to provide stability as the tavr delivery system is tracked over the guidewire and to mitigate the risk of left ventricle perforation.Without return of the device, we are unable to determine if the guidewire had been pre-shaped or if the guidewire had bends that would indicate that the guidewire had been pre-shaped or manipulated prior to use.Based on the provided information, the perforation may have been due to the reported small left ventricle.However, without information such as an angio for review, we are unable to conclusively determine the exact cause for this report.The event description does not indicate a potential manufacturing issue, misuse or malfunction with the guidewire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10270806
Report Number2025587-2020-02227
Device Sequence Number10963563
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91803634
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR